Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the cure for hydrocodone withdrawal symptoms?

Answered by
Dr.
Dr. Anjana Rao Kavoor

Psychiatrist

Practicing since :2008

Answered : 1197 Questions

default
Posted on Wed, 20 Nov 2013 in Drug Abuse
Question: What can I do to help me with hydrocodone withdrawal?
doctor
Answered by Dr. Anjana Rao Kavoor 5 hours later
Brief Answer:
Please find detailed answer below

Detailed Answer:
Hi,
Thanks for writing in to us.

I have read through your query in detail.

Early symptoms of withdrawal include:

Agitation
Anxiety
Muscle aches
Increased tearing
Insomnia
Runny nose
Sweating
Yawning

Late symptoms of withdrawal include:

Abdominal cramping
Diarrhea
Dilated pupils,
Goose bumps
Nausea
Vomiting

Taking the following over the counter medications in recommended doses might help:

1. Purchase over-the-counter analgesics. These medications include acetaminophen, ibuprofen or naproxen , and they will help you to manage the body aches that you are going to feel during withdrawal. The small aches that you've been handling easily with narcotics are going to feel magnified as the drugs leave your system. Ibuprofen and naproxen are both NSAIDS which work very similarly and if you mix them, remember each contributes towards the maximum dose of any NSAID (dosing for acetaminophen would be independent).

2. Buy an antihistamine with sedating effects. Sedating antihistamines such as diphenhydramine (Benadryl), dimenhydrinate (Dramamine) or meclizine (Dramamine II) will help you to conquer the nausea and sleep through a lot of the queasiness.

3. Get medication to treat diarrhea. Your best choice is loperamide hydrochloride (Immodium AD). While this medication is structurally similar to the opioid meperidine (Demerol), loperamide doesn't cross the blood/brain barrier.
By acting on the opioid receptors in your intestines, loperamide will stop intestinal spasms and the diarrhea that comes with them. The medication moves food more slowly through your gut and increases water absorption. Many people report that this medication is the most important key to easing withdrawal symptoms.
Only take loperamide if you need it, but take double the suggested dose on the package. Remember, your intestines are used to a barrage of narcotics. A normal dose simply isn't going to be as effective.
Skip loperamide if you have colitis or if you have a high fever of F 100.4 (38 C) or more. Also, don't take it if you start to notice blood or mucus in your stools.

You might consult your doctor for prescription medications like clonidine to reduce your anxiety.

Hope your query is answered.
Do write back if you have any doubts.

Dr.A.Rao Kavoor

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,   ,   ,   ,  

Recent questions on  Colitis

doctor1 MD

My most recent blood tests report CD3 and CD4 to be out of range...very high (82% and 62% respect.) IGg very low (0.35) Past tests reflected very low MCH and MCHC % My symptoms for past few years include extreme fatigue, ill feeling, hives, with no diagnosis other than lymphocytic colitis which has flared up recently. Is there a connection here? thank you

doctor1 MD

Hi my name is Katie, and I’m looking for answers. Any help would be greatly appreciated. I’m a 26 year old, mother of three under three. I was a healthy active mom until I had my third child. After I had had my wonderful little boy I Started to noticed changes in my bowels. Almost every month I would have episodes of extreme abdomen pain with dierhea. By the time my son was two months old I decided to get it checked. It turned out I had a bladder infection. The following month things got worse; yet again I had a bladder infection, only this time the dierhea got a lot worse. I was going to the bathroom 20 plus times a day and had blood in each bowel movement, after three days of this I went to the ER were they suspected I had colitis of the bowel. They sent a referral to a gastrologist, Which I see as of May 9, 2011.The next day the abdominal pain got so bad I had made an appointment with my family doctor, where I got a prescription Asacol 400 mg. After a day on the medication the dierhea slowed down. I thought I was in the clear. I knew what was wrong and felt better. That was until I developed a temp of 107 with lower back pain that night. Went back to the ER to find out I had no colitis of the bowels, but did have a bowel infection. I was sent home with antibiotics. My son is now 5 months old and my health just keeps failing. I’m not eating good, yet not losing weight, no period, and not pregnant. As of four days ago I started to develop severe joint pain with swelling and no redness, for no reason. First day my left hand, that night my left foot, next day was by far the worst, when the pain moved into my right knee, making it impossible to walk. I could not bend the leg at all. By day three back into the ER I go. Was positive for a d-dimer, but the ultrasound found no clots. All other routine blood work was ok. As of today the pain has faded a bit in the joints I have stated about, however has moved into my left shoulder and left knee. I’m on large amount on pain and anti-inflammatory medications. Still no answers. I know I’m becoming extremely frustrated and depressed. I’m so tired of being sick. Please if you know anything let me know. Sincerely, Katie

doctor1 MD

Very Good Afternoon, My mother has been suffering from ulcerative colitis sine 2004. She has been under treatment since then. Recently in colonoscopy test. doctor said that 100% ulcerative colitis was healed where as in biopsy test it was features are suggestive of adenomatous polyp with moderate dysplasia . My doctor says this is polyp and it can be removed through colonoscopy. I have a doubt that 1) Is it initial stage of cancer??? 2) Is it benign tumor which can not be converted as cancer cells??? Waiting for you immediately reply...

doctor1 MD

I had the marina coil fitted 5weeks ago. No sign of bleeding stopping. Feeling very heavy below and slightly swollen. I lose penny size clots at least 4-5 times daily. I get mild cramps as well as headaches and dizziness, this never happened the first time I had the coil. I gave birth on the 12 January and only been blood free for about 3 weeks prior the foil fitting. I had a hard labour which resulted in a nasty tear. Also my colitis feels swollen all the time to the point of being uncomfortable. My mood swings are terrible feeling down most of the time. I think I may be having to much hormones put I my body as my health clinic also told me to carry on with the desorex pill till my 6week check up with the coil. I ve not had intercourse since my babies birth. Please help

doctor1 MD

I have a constant spasm in my lower left abdomen no pain feels like a baby kicking but I’m 63. What can it be?

doctor1 MD

What would dark red blood be in your stool and on the toilet paper mean.

doctor1 MD

I am starting to experience a sharp pain on the left side, I get the feeling I need to go to the bathroom but little comes out. the pain is starting to get where it does not feel good to push on the left side or its hurts to cough